Oklahoma, 2005Drought in Oklahoma, November 1 to 30, 2005
November 1 to 30, 2005 · NWS TSA · 25 events in 25 counties and zones
25 drought, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 7:37 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 31, 7:37 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
737 PM CST MON OCT 31 2005
.UPDATE...
ISSUED A QUICK UPDATE FOR CLOUD/PRECIP TRENDS THIS EVENING AS CLEARING
CONTINUES TO PROGRESS FROM WEST TO EAST ACROSS THE AREA. MADE NO
ADJUSTMENTS TO TEMPS...BUT MAY LOWER MINS JUST A LITTLE BIT IN A
FEW LOCATIONS WITH ANOTHER UPDATE IN A LITTLE WHILE. WILL WATCH
TEMP TRENDS IN THE MEANTIME AS WINDS CONTINUE TO DROP OFF.
&&
.PREV DISCUSSION... (ISSUED 218 PM CST MON OCT 31 2005)
DISCUSSION...
IN THE HEY HOW BOUT THAT DEPARTMENT...RADAR INDICATING A NARROW
BAND OF LAKE EFFECT SHOWERS STREAMING SSW OFF LAKE OOLOGAH (SRN
NOWATA/NRN ROGERS COUNTIES). KINX VWP SHOWING A DEEP NLY FLOW ALONG
THE SPINE OF THE LONGISH NARROW LAKE...WHICH IS APPARENTLY ENOUGH TO
PRODUCE THIS PHENOMENA. IVE NOTICED THIS JUST A HANDFULL OF TIMES
OVER THE PAST 10 YEARS.
OTHERWISE...COLD FRONT IS CURRENTLY PUSHING OVER NW AR AND EXTREME
SERN OK...AND WILL EXIT THE AREA SHORTLY. WILL CARRYING SOME LOW
POPS OVER THE FAR ERN COUNTIES...AND PERHAPS OVER NERN OK TO ACCOUNT
FOR LIGHT WRAP-AROUND PRECIP. CLEARING LINE HAS MOVED INTO SERN
KS...AND EXPECT RAPID CLEARING LATER TONIGHT. WINDS SHOULD FALL OFF
THIS EVENING...SO WILL SEE GOOD RADIATIONAL COOLING CONDITIONS WITH
MOST AREAS DROPPING OFF OFF TO AROUND 40F WITH MID 30S IN THE COLDER
VALLEY AREAS.
ANOTHER COLD NIGHT IN STORE TUESDAY NIGHT AS SFC RIDGE SETTLES OVER
THE REGION. GENERALLY WENT AT OR BELOW THE COLDEST
GUIDANCE...ESPECIALLY OVER SERN OK.
SLY SFC FLOW RETURNS BY WEDNESDAY...ALONG WITH STRENGTHENING SWLY
H85 FLOW. THIS SHOULD BE ENOUGH TO WARM AFTERNOON TEMPS A GOOD 10
DEGREES ABOVE CLIMATOLOGICAL AVERAGES AREAWIDE.
EXTENDED...
MID-LEVEL HEIGHTS WILL RISE IN WAKE OF EXITING UPPER LOW...WITH FLAT
RIDGING/ZONAL FLOW BY MID-TO-LATE WEEK. BASED ON GFS LOW-LEVEL
TEMPS/THICKNESS...THURSDAY WILL BE ANOTHER WARM DAY AND WILL SIDE WITH
WARMER ENSEMBLE SOLUTIONS.
MEDIUM RANGE MODELS (ESPECIALLY THE GFS AND CANADIAN) ARE NOW
SUGGESTING THAT ZONAL FLOW WILL BUCKLE BY THIS WEEKEND...WITH
LONGWAVE RIDGING ALONG THE W COAST. THIS WILL DRIVE A FAST MOVING
SHORTWAVE THROUGH THE PLAINS ON SATURDAY WITH AN ASSOCIATED SFC
LOW/COLD FRONT PASSING THROUGH LATER THAT DAY. LOW-LEVEL MOISTURE
RETURN IS QUESTIONABLE AS GFS SUGGESTS SFC RIDGING ALONG THE
GULF...SO WILL LIMIT LOW POPS TO SATURDAY AFTERNOON. SLIGHTLY COOLER
PACIFIC AIR WILL MOVE IN FOR SUNDAY...AND LATEST 12Z MEX GUIDANCE
LOOKS GOOD WITH WARMER AFTERNOON TEMPS THAN PREVIOUS RUN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
FORECASTER ID= 4
Hazardous weather outlook, Oct 31, 9:44 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST MON OCT 31 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
935 PM CST MON OCT 31 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.
DISCUSSION...
THE SYSTEM THAT BROUGHT FROM ONE HALF TO ONE AND ONE HALF INCHES OF
RAIN TO A MAJORITY OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL
PULL AWAY OVERNIGHT. SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...WHERE ELEVATED FIRE DANGER HAS BEEN A CONCERN...RECEIVED THE
MOST RAINFALL FROM THIS SYSTEM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...ELEVATED FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AN UPPER LEVEL TROUGH WILL CAUSE A SURFACE LOW OVER THE CENTRAL
PLAINS TO DEEPEN THURSDAY. AS THE LOW DEVELOPS SUSTAINED SOUTH
WINDS WILL INCREASE TO AROUND 15 MILES AN HOUR. THE COMBINATION
OF WIND AND RELATIVELY LOW RELATIVE HUMIDITY WILL PRODUCE AN
ELEVATED FIRE WEATHER POTENTIAL. A LARGE VARIABLE TO THE FIRE
WEATHER HAZARD WILL BE HOW QUICKLY LOCATIONS DRY OUT FROM THE
RAIN THAT FELL MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Drought, Pushmataha
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
The prolonged absence of significant rainfall across eastern Oklahoma resulted in the development of severe drought conditions (D2) across much of the region. The worst conditions occurred across southeastern Oklahoma, which through November had received about 40 percent of its normal rainfall since September 1st. That 90 day period was the 3rd driest across the southeastern portion of the state since 1921. Streamflow was well below normal for tributaries of the Red River and Arkansas River basins. Major reservoirs across eastern Oklahoma were below 70 percent of their normal pools. Hugo Lake was at about 58 percent of its normal pool by the end of November. A burn ban was issued on November 15th for the entire state due to the abnormally dry conditions.
Drought, Adair
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Drought, Mayes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Drought, Ottawa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Drought, Tulsa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2005$120 million · 46 events
- Strong Wind in Oregon, November 1, 2005$40,000 · 1 event
- Drought in Wisconsin, November 1 to 30, 200521 events
- Drought in Colorado, November 1 to 30, 200521 events
- Drought in Iowa, November 1 to 30, 200518 events
- Drought in Illinois, November 1 to 30, 200515 events
- Drought in Illinois, November 1 to 30, 200513 events
- Drought in Arkansas, November 1 to 30, 20057 events
- Drought in Utah, November 1 to 30, 20057 events
- Drought in Kentucky, November 1 to 30, 20054 events
- High Surf in American Samoa, November 1 to 4, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 1, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479892, 5479893, 5479894, 5479895, 5479896, 5479897, 5479898, 5479899, 5479900, 5479983, 5479984, 5479985, 5479986, 5479987, 5479988, 5479989, 5479990, 5479991, 5479992, 5479993, 5479994, 5479995, 5479996, 5479997, 5479998.